TMI post - antibiotics

Two Peas is Closing
Click here to visit our final product sale. Click here to visit our FAQ page regarding the closing of Two Peas.

Posted 11/14/2012 by berrysmoothie in NSBR Board
 

berrysmoothie
StuckOnPeas

PeaNut 235,630
December 2005
Posts: 2,176
Layouts: 0

Posted: 11/14/2012 7:25:46 PM
I was diagnosed last Friday with strep throat and was prescribed amoxicillin. I'm sure I have taken it before but it has been A LONG time, I'm not a big fan of taking antibiotics if they aren't necessary. However, this time, it is tearing my stomach up. I do not remember this being a problem before but the stomach cramps are actually starting to make me feel worse than the strep throat did. I tried to call my doc but they had already turned their calls over to the medical exchange and the doc that was on call is the biggest quack of a doctor I have ever known. Seriously, I'd rather die than have this woman treat me.

So, what say the peas? I will call my dr in the morning but in the meantime I have 2 doses of this drug to take and I am just dreading it. Do I suck it up,take the 2 doses and deal or just skip them until hopefully the doc can prescribe something else? I am allergic to clindamyacin so I have no idea what she can prescribe for me.

Funnily enough, dh was diagnosed with strep yesterday and is also taking amoxicillin. It isn't bothering him at all. He thinks I'm just being a whiner but seriously, these reactions are NOT normal.

bugluver
PeaAddict

PeaNut 371,264
April 2008
Posts: 1,554
Layouts: 0
Loc: St. Louis

Posted: 11/14/2012 7:29:58 PM
I am surprised plain old Amoxicillin is tearing up your stomach. Is it Arithramicin? Either way go get some Pepcid maximum strength and make sure when you take the meds you eat something even if it is just half an English muffin or a piece of toast. Check the label and see if there are foods or things to steer clear of. Good luck!

calialli
PeaAddict

PeaNut 356,810
January 2008
Posts: 1,092
Layouts: 27
Loc: cali

Posted: 11/14/2012 7:31:47 PM
I had that reaction on a z-PAC but since it is such a short course I stuck with it. Are there instructions on the package about dealing with side effects? i.e. Take on full stomach, take with a glass of milk


formally scrappyalaska-but I moved =/
createdmemories.etsy.com


Katybee
PeaFixture

PeaNut 379,678
June 2008
Posts: 3,789
Layouts: 16
Loc: Enjoying the summer sun!

Posted: 11/14/2012 7:36:42 PM
I just finished a round of amoxicillin. Diarreah is a commin side effect. I had some rough days! (TMI ) My doctor told me to take really good probiotics. It seemed to help. I hope you feel better!



dwisker
Squillen's Best Bud

PeaNut 297,159
February 2007
Posts: 7,055
Layouts: 20
Loc: Montrose, NY

Posted: 11/14/2012 7:41:26 PM
you need to take acidophilus. you can purchase the pills or eat 3-4 servings of yogurt per day while on the amoxicillin. If you take the pills, the directions on the label usually tell you to take 1 or 2 pilla per day. You can safely take 3-4 pills at a time before or after meals. You can't overdose on it.
Since you are already behind the 8 ball, you may or may not get relief from your symptoms once you get the acidophilus in your system.


Deb Wisker

My Blog



Canon 60D
Canon 50D
Canon Rebel XT (retired)
Canon 24-105mm f/4L
Tamron 17-50mm f/2.8 VC
Tamron 28-300mm f/3.5-6.3VC
Canon 50mm f/1.8
Canon 85mm f/1.8
Canon Speedlite 580 EX
Lightroom 5
PSE 11

PierKiss
What if everything is an illusion & nothing exists

PeaNut 82,319
April 2003
Posts: 15,081
Layouts: 39

Posted: 11/14/2012 7:44:19 PM
Do you only have 2 doses total to take, or just 2 more tonight + many more for the next few days to take? If it's only the 2 doses, I would say just suck it up and take them, but call to talk with your doctor about it. If it's more, I might hold off and talk to your regular doctor tomorrow.



Leezer
PeaAddict

PeaNut 181,021
December 2004
Posts: 1,430
Layouts: 1
Loc: Florida

Posted: 11/14/2012 8:06:42 PM
I JUST had this problem...strep even. My dr had me take a break from it for a day then switched me to something else. She said I'd probably be ok not taking any at all but I did not want strep again! I think it happened bc I wasn't eating bc of the strep which made the antibiotics too much on my stomach.
Uploaded with iPhone client
Show/Hide Icons . Show/Hide Signatures
Hide
{{ title }}
{{ icon }}
{{ body }}
{{ footer }}